Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

May 4, 2021Gadsden County, Leon County, Florida

NWS Tallahassee, FL issued this special weather statement at May 4, 2021, 11:34 PM EDT for Gadsden County, Leon County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2021, 11:34 PM EDT (03:34 UTC)
Expired
May 5, 2021, 12:30 AM EDT
In force
56 min
Issued by
NWS Tallahassee, FL

Counties Gadsden County, FL, Leon County, FL

The radar

The Tallahassee radar (KTLH), 10 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.6 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1458 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted.

367 
WWUS82 KTAE 050334
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
1134 PM EDT Tue May 4 2021
 
FLZ013-016-017-026-050430-
Liberty FL-Gadsden FL-Calhoun FL-Leon FL-
1134 PM EDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CALHOUN COUNTY IN
THE PANHANDLE OF FLORIDA...GADSDEN...NORTHERN LIBERTY AND LEON
COUNTIES IN BIG BEND OF FLORIDA UNTIL 1230 AM EDT/1130 PM CDT/...

At 1134 PM EDT/1034 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Blountstown to near
Ochlocknee. Movement was east at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Quincy, Tallahassee, Blountstown, Havana, Midway, Woodville, Florida
State University, Tallahassee Comm College, Doak Campbell Stadium,
Greensboro, Florida A And M, Gretna, Bristol, Lake Bradford, Rock
Bluff, Florence, Quincy Airport, Lowry, Tallahassee Mall and Bloxham.

A Severe Thunderstorm Watch remains in effect until 100 AM
EDT/midnight CDT/ for Big Bend of and the Panhandle of Florida...and
southwestern Georgia.

LAT...LON 3052 8404 3046 8404 3044 8407 3033 8408
      3027 8420 3027 8424 3030 8425 3030 8459
      3045 8521 3071 8473 3067 8401 3061 8401
      3054 8398
TIME...MOT...LOC 0334Z 282DEG 40KT 3047 8507 3093 8400 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at May 4, 7:45 PM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, May 4, 7:45 PM EDT, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
745 PM EDT Tue May 4 2021

.UPDATE...
A Severe Thunderstorm Watch is now for all but our eastern counties
until 1 AM ET. Current timing moves the squall line into our western
counties by 9 PM ET. Cannot rule out a brief tornado in the northern
two tier of GA counties and SE AL as the line merges with southward
moving outflow. No major changes from the Near Term section below.

&&

.AVIATION...
[Through 00Z Thursday]

A squall line is expected to move through the region later this
evening and into the overnight hours. TSRA is expected throughout
this period. IFR to MVFR CIGs will take over as the squall line
progresses through the region. These conditions are expected to
linger through the morning hours; however ECP and DHN are expected
to maintain lower cigs through the afternoon as a second wave is
expected to move into SE Alabama and the Florida Panhandle by early
morning on Wednesday.

&&

.PREV DISCUSSION [332 PM EDT]...

.NEAR TERM [Through Wednesday]...

An approaching shortwave trough embedded in a longer wave upper
level trough is currently across central Mississippi, and is
expected to propagate northeastward through central Alabama and
northern Georgia through the evening and overnight hours.  An
intense squall line is currently developing across western
Mississippi in association with the aforementioned upper level
shortwave disturbance, and is expected to move across Alabama
through the remainder of the afternoon, and approach our SE Alabama
counties by this evening around 7-8pm CDT.  This squall line will
likely be driven by SBCAPE values near/over 3000 J/Kg across the
deep south today.  This instability in association with 35-40 knots
of deep layer shear will aid in severe wind potential, as well as
the potential for a brief spin up along the edge of the squall line.
 Severe hail up to quarter size will also be possible, especially
across SE Alabama.  For areas in Georgia and Florida, the squall
line is expected to quickly fall apart as it progresses into the
region.  This is due to instability dropping across the region as
the sun sets; however, if the cold pool can become a driving force
along the squall line, cold pool dynamics coupled with shear can
possibly sustain severe winds along the squall line well into
Georgia and Florida later this evening and through the overnight
hours.

Beyond tonight, another post squall line convective cluster of
storms is expected to develop along the Florida Panhandle and into
SE Alabama.  This will likely not have a severe impact as the cold
pool left behind will prevent these storms from developing severe
characteristics.  The main impact expected will likely be heavy
rainfall as some elevated instability will allow for efficient
rainfall across this region.  High temperatures will climb into the
low to mid 80s tomorrow with lows dropping into the low 70s tonight.

.SHORT TERM [Wednesday Night Through Thursday Night]...

Front will stall across southern sections Wednesday night and be
a focus for scattered showers and a few thunderstorms over the
area. Better coverage of showers and storms then on Thursday as a
weak surface wave will develop along the front and daytime heating
comes into play. Greatest instability, and thus highest rain
chances, expected across the southern Big Bend with chances
decreasing steadily heading north. Rain should end pretty quickly
from northwest to southeast later in the day as the front pushes
south into the peninsula. Much drier air will usher in Thursday
into Thursday night along with a nice drop in temperatures.

.LONG TERM [Friday Through Tuesday]...

The weather through the weekend looks tremendous right now with
cool clear mornings and warm sunny afternoons expected. Humidity
will be refreshingly low with dewpoints mainly in the 40s and 50s
away from the immediate coast. Clouds and humidity will start to
increase Sunday into Monday as the next front approaches with rain
chances then continuing through Tuesday.

.MARINE...

Southerly winds across all waters will lead to elevated seas,
especially for Panhandle waters. Seas are expected to be around
3-5 feet with occasional seas up to 6 feet. Further east seas
will remain around 2-4 feet with occasional seas up to 5 feet
possible. These elevated seas and winds around 10-15 knots will
are expected to create exercise caution boating conditions across
all waters through Thursday evening. As a cold front comes through
Thursday afternoon, winds are expected to decrease and shift
offshore. Storms are expected to impact the marine areas starting
tomorrow and continuing through Thursday. A southward diving
squall line later this evening could produce some gustier winds
late this evening as it enters the nearshore waters across the
Florida Panhandle and Apalachee Bay.

.FIRE WEATHER...

A cold front and associated squall line will be moving through the
region later this evening.  Increased shower and thunderstorm activity
is expected throughout this afternoon as well; however, coverage will be
more scattered in nature.  High dispersions are expected for much of the
remainder of the day with strong southerly winds expected ahead of the
squall line.  Rain is expected to continue through tomorrow across the
Florida Panhandle and Big Bend region. Given the widespread coverage
of rain expected, there are currently no fire weather concerns at
this time.

.HYDROLOGY...

A strong squall line will move into the region this
evening and bring 1-2 inches of rain to most areas along and west of
a line from Tallahassee to Albany overnight. Model guidance has been
in good agreement developing a second area of showers and storms
along the cold front early Wednesday morning. This second round of
storms is expected to be slow moving and take advantage of a very
moist and humid airmass. While there is some uncertainty with the
exact placement of this next round of rainfall, enough confidence
exists to place a flash flood watch across Southeast Alabama and
Florida Panhandle. Within this area, localized storm total rainfall
amounts between the upcoming squall line and the second round of
storms could approach 6 to 8 inches. The main concern with this much
rainfall is for flash flooding, especially in urban areas. Some
rises on area rivers are expected in the Florida Panhandle (Shoal
and Choctawhatchee), but at this time riverine flooding is not
anticipated.

The cold front will clear the region on Thursday, with a dry stretch
of weather continuing through at least Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   71  86  65  83  58 /  40  70  30  60   0
Panama City   71  82  66  81  60 /  40  60  30  60   0
Dothan        67  79  60  79  55 /  80  80  20  20   0
Albany        69  81  61  81  56 /  70  60  20  20   0
Valdosta      70  86  65  82  57 /  30  50  30  50  10
Cross City    71  87  69  84  60 /   0  30  30  50  10
Apalachicola  72  82  68  80  61 /  30  60  30  60   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Wednesday for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

     Flash Flood Watch through late Wednesday night for Calhoun-
     Central Walton-Coastal Bay-Coastal Gulf-Holmes-Inland Bay-
     Inland Gulf-Jackson-North Walton-South Walton-Washington.

GA...None.
AL...Flash Flood Watch through late Wednesday night for Coffee-Dale-
     Geneva-Henry-Houston.

GM...Flash Flood Watch through late Wednesday night for Coastal
     waters from Mexico Beach to Apalachicola FL out 20 NM-
     Coastal waters from Mexico Beach to Okaloosa Walton County
     Line FL out 20 NM.

&&

UPDATE...LF
NEAR TERM...Bunker
SHORT TERM...Johnstone
LONG TERM...Johnstone
AVIATION...Bunker
MARINE...Johnstone
FIRE WEATHER...Bunker
HYDROLOGY...Godsey

In the hours before

Local storm report, May 4, 11:21 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1121 PM EDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND DMG     2 E MARIANNA            30.77N 85.21W
05/04/2021                   JACKSON            FL   911 CALL CENTER

            TREES DOWN THROUGHOUT JACKSON COUNTY HWY 90,
            HWY 2, HWY162.

&&

JM
Local storm report, May 4, 11:25 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1125 PM EDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     TSTM WND DMG     LEESBURG                31.73N 84.17W
05/04/2021                   LEE                GA   911 CALL CENTER

            NUMEROUS TREES AND POWER OUTAGES THROUGHOUT
            COUNTY.

&&
Local storm report, May 4, 11:26 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1126 PM EDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     DAWSON                  31.77N 84.44W
05/04/2021                   TERRELL            GA   911 CALL CENTER

            NUMEROUS TREES AND POWER OUTAGES THROUGHOUT
            COUNTY.

&&
Local storm report, May 4, 11:27 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1127 PM EDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     ABBEVILLE               31.57N 85.25W
05/04/2021                   HENRY              AL   911 CALL CENTER

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
            ABBEVILLE. TREE DOWN ON CR 1 IN ABBEVILLE.

&&

JM
Local storm report, May 4, 11:31 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1131 PM EDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     TSTM WND DMG     2 ENE NORMAN PARK       31.28N 83.66W
05/04/2021                   COLQUITT           GA   EMERGENCY MNGR

            TREE DOWN ON LONNIE BROOKARD RD IN NORMAN
            PARK.

&&

JM
Special weather statement, May 4, 11:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1134 PM EDT Tue May 4 2021

FLZ013-016-017-026-050430-
Liberty FL-Gadsden FL-Calhoun FL-Leon FL-
1134 PM EDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CALHOUN COUNTY IN
THE PANHANDLE OF FLORIDA...GADSDEN...NORTHERN LIBERTY AND LEON
COUNTIES IN BIG BEND OF FLORIDA UNTIL 1230 AM EDT/1130 PM CDT/...

At 1134 PM EDT/1034 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Blountstown to near
Ochlocknee. Movement was east at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Quincy, Tallahassee, Blountstown, Havana, Midway, Woodville, Florida
State University, Tallahassee Comm College, Doak Campbell Stadium,
Greensboro, Florida A And M, Gretna, Bristol, Lake Bradford, Rock
Bluff, Florence, Quincy Airport, Lowry, Tallahassee Mall and Bloxham.

A Severe Thunderstorm Watch remains in effect until 100 AM
EDT/midnight CDT/ for Big Bend of and the Panhandle of Florida...and
southwestern Georgia.

LAT...LON 3052 8404 3046 8404 3044 8407 3033 8408
      3027 8420 3027 8424 3030 8425 3030 8459
      3045 8521 3071 8473 3067 8401 3061 8401
      3054 8398
TIME...MOT...LOC 0334Z 282DEG 40KT 3047 8507 3093 8400

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 9:32 PM EDTSpecial Weather StatementTAEWalton58 min
May 4, 9:46 PM EDTSevere Thunderstorm WarningTAEHolmes, Walton, Washington44 min
May 4, 10:27 PM EDTSevere Thunderstorm WarningTAECalhoun, Holmes, Jackson, Washington63 min
May 4, 11:29 PM EDTSpecial Marine WarningTAE91 min
May 5, 12:24 AM EDTSpecial Weather StatementTAEJefferson, Leon, Madison, Wakulla51 min
May 5, 1:00 AM EDTSpecial Marine WarningTAE90 min
May 5, 3:12 AM EDTRip Current StatementTAEBay, Franklin, Gulf, Walton48 hr
May 5, 5:29 AM EDTSpecial Marine WarningTAE61 min
May 5, 7:36 AM EDTSpecial Weather StatementTAEGulf39 min
May 5, 1:18 PM EDTSpecial Marine WarningTAE3 hr
May 5, 3:31 PM EDTSpecial Marine WarningTAE3 hr
May 5, 4:26 PM EDTSpecial Weather StatementTAEGulf34 min
May 5, 5:02 PM EDTSpecial Weather StatementTAEFranklin43 min
May 5, 5:30 PM EDTSpecial Marine WarningTAE3 hr
May 5, 5:45 PM EDTSpecial Weather StatementTAEWakulla45 min
May 4, 8:21 PM EDTSevere Thunderstorm WarningTAEClay, Quitman, Randolph84 min
May 4, 8:36 PM EDTSpecial Weather StatementTAEBen Hill, Irwin, Turner39 min
May 4, 9:05 PM EDTSevere Thunderstorm WarningTAEBen Hill40 min
May 4, 9:44 PM EDTSevere Thunderstorm WarningTAELee, Terrell46 min
May 4, 9:52 PM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Clay, Decatur, Dougherty, Early and 4 more83 min
May 4, 10:07 PM EDTSevere Thunderstorm WarningTAEBen Hill, Berrien, Irwin, Tift, Turner, Worth85 min
May 4, 10:30 PM EDTSevere Thunderstorm WarningTAEBerrien, Colquitt, Cook75 min
May 4, 10:43 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady, Thomas92 min
May 4, 11:13 PM EDTSevere Thunderstorm WarningTAEBrooks, Lanier, Lowndes77 min
May 4, 8:41 PM EDTSevere Thunderstorm WarningTAECoffee, Geneva79 min
May 4, 9:30 PM EDTSpecial Weather StatementTAEGeneva, Houston60 min
May 4, 9:40 PM EDTSevere Thunderstorm WarningTAEDale, Geneva, Henry, Houston65 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.